MAUDE Adverse Event Report: SYNAPTIVE MEDICAL INC. BRIGHTMATTER GUIDE; SURGICAL NAVIGATION SYSTEM

SYNAPTIVE MEDICAL INC. BRIGHTMATTER GUIDE; SURGICAL NAVIGATION SYSTEM
Model Number 1.3.1
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Numbness (2415)
Date of Event 04/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The workflow files, logs, and patient scans for surgeries on (b)(6) 2017 were obtained and anonymized on (b)(6) 2017.The data were analyzed by a synaptive software developer.In addition, a synaptive representative went to the site to test the equipment.The hardware, software and instruments all passed specifications.The root cause is that inadequate registration was performed by the clinical staff during the procedure (against existing synaptive documentation and software controls).The surgeon also indicated that he was satisfied with the outcome of the second procedure completed using the same system.
 
Event or Problem Description
A site representative reported that during the procedure brightmatter guide had led the surgeon to believe that he was at the site of the tumor, so he proceeded with resection.However, post-operative pathology results indicated that the tissue was healthy brain tissue.A second procedure was then scheduled for the patient.Post-operative pathology results indicated that the tissue was grade 1 meningioma.During both procedures, anatomical landmarks were used for registration using the same system.No patient harm, or death was observed during the procedures.

Brand Name
BRIGHTMATTER GUIDE
Common Device Name
SURGICAL NAVIGATION SYSTEM
Manufacturer (Section D)
SYNAPTIVE MEDICAL INC.
555 richmond street west
suite 800
toronto, on M5V 3 B1
CA  M5V 3B1
MDR Report Key6584291
Report Number3012075008-2017-00001
Device Sequence Number13592183
Product Code HAW
UDI-Device Identifier00670082000078
UDI-Public(01)00670082000078
Combination Product (Y/N)N
Initial Reporter CountryPK
PMA/510(K) Number
K153281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number1.3.1
Device Catalogue NumberSYN-0027
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2017
Initial Report FDA Received Date05/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR